MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PROPONENT EL DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L221
Medical Device Problem Codes Signal Artifact/Noise (1036); Premature Discharge of Battery (1057); Over-Sensing (1438)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted and in service.This report will be updated when additional information is received.
 
Event or Problem Description
It was reported that this pacemaker showed a remaining longevity of three years.Premature battery depletion was suspected and device data was submitted to technical services for evaluation.Upon review, it was confirmed the device was exhibiting an increase in power consumption and device replacement was recommended for within 90 days.Technical services also noted there was oversensing of noise on the right atrial (ra) channel.No adverse patient effects were reported.The device remains implanted and in service.
 
Event or Problem Description
It was reported that this pacemaker showed a remaining longevity of three years.Premature battery depletion was suspected and device data was submitted to technical services for evaluation.Upon review, it was confirmed the device was exhibiting an increase in power consumption and device replacement was recommended for within 90 days.Technical services also noted there was oversensing of noise on the right atrial (ra) channel.No adverse patient effects were reported.The device remains implanted and in service.The field representative confirmed the replacement procedure was scheduled for august 3.An insulation fracture was suspected in the ra lead and the physician intended to replace the lead at the device change out procedure.The device was explanted, replaced, and returned for laboratory analysis.No additional adverse patient effects were reported.However, during the procedure, the physician opted to keep the ra lead and it remains implanted and in service with the new device.
 
Additional Manufacturer Narrative
The device remains implanted and in service.This report will be updated when additional information is received.Patient code 3191 captures the reportable event of surgery.Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific has issued an advisory communication regarding a subset of pacemakers in the accolade product family that has an elevated potential of exhibiting this behavior.This particular device was not included in the hydrogen induced premature depletion advisory population.However, this capacitor behavior can still occur in non-advisory devices.

Brand Name
PROPONENT EL DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10306128
Report Number2124215-2020-15058
Device Sequence Number3416935
Product Code LWP
UDI-Device Identifier00802526559112
UDI-Public00802526559112
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2017
Device Model NumberL221
Device Catalogue NumberL221
Device Lot Number705172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date10/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR